I had a doctor do IPL on some facial veins a few months ago, which left me with a blotchy and scratchy skin texture. I have some inflamed whiteheads and milia as well. I recently saw a dermatologist and he gave me differin to help my skin texture, but it aggravated things. How do I go about treating such a condition? Are there any meds I should use to repair the damaged skin tissues? I also have some broken capillaries & cracks under my skin from the laser - any way to fix this without laser?
IPL Laser Tissue Damage
Doctor Answers 3
IPL for Rosacea
From your description and the time lapse since your IPL, the changes of your facial skin may be related to rosacea and possible coexisting dry sensitive 'rough' texture skin known as 'keratosis pilaris haemorrhagica faciei'' (dry, red patches on the face with a prominence around hair follicles that may look like 'milia'). This may be improved with additional IPL treatments at higher energy, topical moisturizers and anti-inflammatory creams.
Have a question? Ask a doctor
IPL usually does not alter the deeper skin layer called dermis
IPL is a superficial level skin treatment and does not go very deep into the skin. It treats the epidermis and upper dermis and would likely not cause you these problems. Maybe this condition existed in a undeveloped state before and is responsible for the face veins that then lead you to get treatment. Could you be getting some progression of something like rosacea? I think you should get a dermatologist to have a fresh look at you. I think the IPL is a red herring.
It doesn't sound to me like your problems are related to the IPL.
You should go see a good dermatologist for advice. It does not sound to me like your problems are related the the IPL treatment.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.